Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 3, 2020, 12:04 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2020, 12:04 PM CDT (17:04 UTC)
- Expired
- Sep 3, 2020, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
570
WGUS54 KSHV 031704
FFWSHV
TXC073-183-401-423-032015-
/O.NEW.KSHV.FF.W.0050.200903T1704Z-200903T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1204 PM CDT Thu Sep 3 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Cherokee County in northeastern Texas...
Gregg County in northeastern Texas...
Rusk County in northeastern Texas...
Smith County in northeastern Texas...
* Until 315 PM CDT.
* At 1204 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tyler, Whitehouse, Lindale, Overton, Bullard, Troup, Arp, Mount
Selman, Reese, Noonday, New Chapel Hill, Cuney and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3248 9559 3243 9499 3224 9499 3194 9544
3198 9545 3202 9543 3204 9544 3205 9542
3207 9544 3208 9542 3215 9548 3220 9546
3224 9549 3225 9547 3226 9547 3230 9545
3233 9546 3236 9545 3237 9547 3241 9551
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
241 follow-up statement
663
WGUS74 KSHV 031920
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
220 PM CDT Thu Sep 3 2020
TXC183-401-031930-
/O.CAN.KSHV.FF.W.0050.000000T0000Z-200903T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gregg TX-Rusk TX-
220 PM CDT Thu Sep 3 2020
...FLASH FLOOD WARNING IS CANCELLED FOR CHEROKEE AND SMITH
COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3194 9544 3198 9545 3200 9544 3201 9543
3202 9543 3204 9544 3204 9542 3205 9542
3207 9541 3215 9544 3218 9527 3226 9522
3229 9500 3224 9499
$$
TXC073-423-032015-
/O.CON.KSHV.FF.W.0050.000000T0000Z-200903T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee TX-Smith TX-
220 PM CDT Thu Sep 3 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT THIS
AFTERNOON FOR NORTHWESTERN CHEROKEE AND SOUTHEASTERN SMITH
COUNTIES...
At 220 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Flash flooding is still possible.
HAZARD...
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Whitehouse, Overton, Bullard, Troup, Arp, Mount Selman, Reese,
Cuney and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3194 9544 3198 9545 3200 9544 3201 9543
3202 9543 3204 9544 3204 9542 3205 9542
3207 9541 3215 9544 3218 9527 3226 9522
3229 9500 3224 9499
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 11:12 AM CDT, 52 minutes earlier.
Area forecast discussion, Sep 3, 11:12 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1112 AM CDT Thu Sep 3 2020 .SHORT TERM.../This Afternoon/ Convection continues late this morning primarily across the Wrn sections of E TX, along a NE to SW oriented upper trough extending from the TX Hill Country NE into AR into the OH valley. In fact, the morning water vapor imagery indicates the tail end of this trough beginning to cut off over the Hill Country, and is progged to linger over the region over at least the next couple of days. The latest IR and mosaic radar imagery indicates deepening convection ongoing across Anderson, Ern Leon, and Western Houston Counties in ECntrl TX, as it is beginning to tap into the moderate instability developing to the SSE characteristic of MLCapes of 1500-2500 J/Kg. The latest CAMs suggest that the SW sections of Deep E TX will be the more favored areas for convection by early to mid afternoon as this complex spills SE, and thus have beefed up pops for these areas. A localized flood threat will linger through early afternoon for the Wrn sections of E TX which have received widespread 3-6 inch totals this morning, although those areas of Deep E TX should be able to handle the heavy rains as these areas have largely missed the heavier rains thus far with this system. Did continue to tone down pops back to chance for the afternoon across much of E TX/SW AR/NW LA, with diurnal heating contributing to some destabilization and potential sct convection development along an old outflow bndry that extends NE into extreme NW LA into Scntrl AR. Did have to lower max temps today across all but the Ern sections of the region given the extensive rains/convective debris in place, but the current Heat Advisory for the Srn Parishes in N LA still looks good as the revised criteria (due to the ongoing extensive power outages) should easily be met as heat indices range from 100-107 degrees. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 656 AM CDT Thu Sep 3 2020/ AVIATION... Convection to continue developing along a line from KTYR to KELD through this morning, with intensity/coverage expected to decrease through midday. Storms may eventually lift nwd to affect KTXK over the next few hours. MVFR cigs, whether associated with convection or not, will lift by late morning/midday, giving way to VFR conditions through the evening and into the overnight hours. Patchy fog may develop towards the end of the 12Z TAF pd, but this possibility too uncertain to include in TAFs attm. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 89 71 / 40 20 40 0 MLU 93 74 94 71 / 20 10 20 0 DEQ 84 71 88 66 / 30 20 40 0 TXK 83 72 85 67 / 60 20 30 0 ELD 85 72 88 66 / 40 20 30 0 TYR 82 72 88 72 / 90 40 40 10 GGG 84 72 89 71 / 90 30 40 10 LFK 88 74 94 74 / 50 20 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...Heat Advisory until 7 PM CDT this evening for LAZ017>020-022. OK...None. TX...None. && 15
Hazardous weather outlook, Sep 3, 5:03 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 503 AM CDT Thu Sep 3 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine-Sabine- 503 AM CDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will be possible through the evening hours, with some of these storms producing locally heavy rainfall. However, widespread flash flooding is not anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms will be possible through the remainder of the work week. However, things should dry out over the weekend behind a passing front. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be necessary for the overnight hours. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ017>020-022-041015- Sabine-Natchitoches-Winn-Grant-La Salle- 503 AM CDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... Heat index values ranging between 100 and 105 degrees are possible this afternoon, as such another Heat Advisory has been issued for these parishes. Additionally, scattered showers and thunderstorms could develop this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms will be possible through the remainder of the work week. However, things should dry out over the weekend behind a passing front. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be necessary for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
In the hours before
Local storm report, Sep 3, 8:29 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 AM CDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 2 SE LONGVIEW 32.50N 94.74W
09/03/2020 GREGG TX FIRE DEPT/RESCUE
SEVERAL AREAS IN LONGVIEW ARE COVERED IN
HIGH WATER, WITH WATER RESCUES NEEDED DUE TO
DRIVERS DRIVING INTO THE HIGH WATER. THESE
INCLUDE WEST COTTON AND SOUTH HIGH STREET,
SOUTH GREEN AND EAST COTTON, TULIP LANE, 303
DRAKE STREET, SOUTH GREEN AND MOPAC, AND
MOBBERLY AVENUE AND SOUTH METHVIN. THESE
STREETS/INTERSECTIONS ARE ALL LOCATED IN LOW
LYING, POOR DRAINAGE AREAS.
&&
15Special weather statement, Sep 3, 9:10 AM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Shreveport LA 910 AM CDT Thu Sep 3 2020 TXZ150-151-153-031500- Panola TX-Rusk TX-Shelby TX- 910 AM CDT Thu Sep 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PANOLA... SOUTHEASTERN RUSK AND NORTHWESTERN SHELBY COUNTIES UNTIL 1000 AM CDT... At 909 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Minden, or 18 miles south of Henderson, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Timpson, Minden, Mount Enterprise, Gary City, Dotson, Lawsonville and Laneville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3185 9474 3198 9483 3214 9438 3186 9435 TIME...MOT...LOC 1409Z 253DEG 23KT 3190 9471 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:52 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Marion, Panola, Rusk | 2 hr |
| Sep 3, 9:02 AM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more | 3 hr |
| Sep 3, 9:10 AM CDT | Special Weather Statement | SHV | Rusk | 50 min |
| Sep 3, 11:10 AM CDT | Areal Flood Advisory | SHV | Cherokee, Rusk | 3 hr |
| Sep 3, 12:14 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Sep 3, 12:37 PM CDT | Special Weather Statement | SHV | Nacogdoches | 53 min |
| Sep 3, 1:23 PM CDT | Special Weather Statement | SHV | Angelina | 37 min |
| Sep 3, 4:08 PM CDT | River Flood Warning | SHV | Gregg | 30 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.